Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The level sets of the moduli of functions of bounded characteristic

Author: Robert D. Berman
Journal: Trans. Amer. Math. Soc. 281 (1984), 725-744
MSC: Primary 30D50; Secondary 30D30
MathSciNet review: 722771
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ f$ a nonconstant meromorphic function on $ \Delta = \{ \vert z\vert < 1\} $ and $ r \in (\inf \vert f\vert,\sup \vert f\vert)$, let $ \mathcal{L}(f,r) = \{ z \in \Delta :\vert f(z)\vert = r\} $. In this paper, we study the components of $ \Delta \backslash \mathcal{L}(f,r)$ along with the level sets $ \mathcal{L}(f,r)$. Our results include the following: If $ f$ is an outer function and $ \Omega $ a component of $ \Delta \backslash \mathcal{L}(f,r)$, then $ \Omega $ is a simply-connected Jordan region for which $ ({\text{fr}}\;\Omega ) \cap \{ \vert z\vert = 1\} $ has positive measure. If $ f$ and $ g$ are inner functions with $ \mathcal{L}\,(f,r) = \mathcal{L}\,(g,s)$, then $ g = \eta {f^\alpha }$, where $ \vert\eta \vert = 1$ and $ \alpha > 0$. When $ g$ is an arbitrary meromorphic function, the equality of two pairs of level sets implies that $ g = c{f^\alpha }$, where $ c \ne 0$ and $ \alpha \in ( - \infty ,\infty )$. In addition, an inner function can never share a level set of its modulus with an outer function. We also give examples to demonstrate the sharpness of the main results.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D50, 30D30

Retrieve articles in all journals with MSC: 30D50, 30D30

Additional Information

PII: S 0002-9947(1984)0722771-2
Keywords: Level sets, bounded characteristic, inner functions, Smirnov class
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia